Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 8, 2021, 4:14 PM EDT for Paulding County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Oct 8, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 40
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WWUS83 KIWX 082014
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
414 PM EDT Fri Oct 8 2021
INZ018-OHZ004-015-082100-
Allen IN-Defiance OH-Paulding OH-
414 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of eastern Allen,
southwestern Defiance and northern Paulding Counties through 500 PM
EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antwerp, or 9 miles southeast of Hicksville, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Allen,
southwestern Defiance and northern Paulding Counties, including the
following locations... Worstville, Mark Center, Briceton, Cecil and
The Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4106 8465 4119 8487 4127 8481 4127 8480
4128 8480 4139 8472 4124 8436
TIME...MOT...LOC 2013Z 206DEG 16KT 4118 8468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:08 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 8, 3:08 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 308 PM EDT Fri Oct 8 2021 .SYNOPSIS... Issued at 308 PM EDT Fri Oct 8 2021 Showers and storms will continue through the evening. Dry and warm conditions are expected over the weekend with highs in the 80s by Sunday. The next chance of rain then arrives late Monday. && .SHORT TERM...(This Evening through Saturday) Issued at 308 PM EDT Fri Oct 8 2021 Pesky upper low finally being absorbed into mean westerlies and lifting NE of our area. Upper low center currently just to our NW and supporting some SCT showers/storms given marginal diurnal instability amid partly sunny skies. Instability will remain on the meager side though with dewpoints only in low/mid 60s and poor midlevel lapse rates. SPC/RAP mesoanalysis indicates 500-1000 J/kg MLCAPE supportive of a few thunderstorms but severe weather is not expected. Coverage will likely remain on the scattered side given overall poor synoptic forcing but will become more numerous during late afternoon/early evening as primary vort lobe rotates through. Isolated heavy rain is possible but not expecting any significant impacts. A few funnel clouds are also possible given potential for vorticity stretching in this environment but not anticipating a tornado threat given limited shear/helicity. Showers will gradually diminish through the late evening as upper low lifts NE and diurnal instability is lost. Isolated showers could persist (especially in our N/NE zones) well into the overnight though until vort max fully clears. Saturday is expected to be primarily dry as AVA/subsidence build in the wake of departing low. However...still can't rule out an isolated shower in our N/NE where some residual moisture and cyclonic flow will reside. Increasing sun and WAA will support highs climbing into the upper 70s/near 80F. && .LONG TERM...(Saturday Night through Friday) Issued at 308 PM EDT Fri Oct 8 2021 WAA really ramps up Sat night into Sun. Isentropic ascent could support a few isolated showers once again mainly in our north but will hold with silent 10 PoP given limited moisture and overall weak forcing. Though we likely will not mix that high...interesting to note 850mb temps climb to around 20C...which is around record territory for regional upper air climatology. More conservative mixing depths around 875-900mb under partly cloudy skies gives us highs in the mid 80s. This is close to record territory (especially for SBN which is only 85). Similar highs on Mon but clouds increase late in afternoon as next front approaches and will likely shave a few degrees off max temps. Potent trough ejects out of the southwest CONUS and swings through the Great Lakes late Monday. Good CVA and moisture associated with this wave and worthy of high PoP's given generally low spread among ensemble guidance. Thunderstorms also possible but instability appears too low to support a severe threat...especially given primarily overnight timing. Quiet weather Tue/Wed but another trough/front arrives later in the week. Temps holding above average through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 115 PM EDT Fri Oct 8 2021 Broad upper level low continues to open up and drift north through the forecast period. Convection forms during the late afternoon and lingers into early evening tonight. Patchy fog/drizzle is expected over NW Ohio and into MI...may be a brief period of MVFR/IFR vsby at the terminals and have opted to keep that out of the terminals for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 8, 4:51 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 451 AM EDT Fri Oct 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 451 AM EDT Fri Oct 8 2021 /351 AM CDT Fri Oct 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 451 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 2:44 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
244 PM EDT Fri Oct 8 2021
INZ003-004-081930-
La Porte IN-St. Joseph IN-
244 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern St.
Joseph and east central La Porte Counties through 330 PM EDT/230 PM
CDT/...
At 243 PM EDT/143 PM CDT/, Doppler radar was tracking a strong
thunderstorm near North Liberty, or 10 miles east of La Porte, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern St.
Joseph and east central La Porte Counties, including the following
locations... Fish Lake, Lydick, Chain-o-lakes and Crumstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4152 8657 4163 8660 4173 8638 4162 8629
TIME...MOT...LOC 1843Z 240DEG 22KT 4161 8650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MCDSpecial weather statement, Oct 8, 3:08 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
308 PM EDT Fri Oct 8 2021
INZ018-026-027-OHZ024-081945-
Adams IN-Wells IN-Allen IN-Van Wert OH-
308 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of south central Allen,
east central Wells, northern Adams and west central Van Wert Counties
through 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Allen, east central Wells, northern Adams and west central Van Wert
Counties, including the following locations... Preble, Magley,
Tocsin, Hoagland, Craigville, Middlebury, Rivare, Peterson, Monmouth
and Curryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4067 8498 4081 8514 4100 8499 4083 8471
TIME...MOT...LOC 1907Z 214DEG 22KT 4082 8499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MCDLocal storm report, Oct 8, 3:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD 1 WNW AUBURN 41.37N 85.07W
10/08/2021 DE KALB IN PUBLIC
CORRECTS PREVIOUS FLOOD REPORT FROM AUBURN.
STREET FLOODING NEAR THE INTERSECTION OF 7TH
STREET AND GRANDSTAFF DRIVE REPORTED VIA
TWITTER.
&&
HCSpecial weather statement, Oct 8, 3:29 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Northern Indiana
329 PM EDT Fri Oct 8 2021
INZ012-014-015-082015-
Marshall IN-Fulton IN-Starke IN-
329 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern Fulton,
southeastern Starke and Marshall Counties through 415 PM EDT/315 PM
CDT/...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Culver, or 9 miles southwest of Plymouth, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Argos around 340 PM EDT.
Other locations in the path of this storm include Plymouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4148 8638 4148 8635 4133 8606 4111 8633
4121 8656
TIME...MOT...LOC 1928Z 213DEG 23KT 4123 8641
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MCDLocal storm report, Oct 8, 4:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 4 SSW LEO-CEDARVILLE 41.16N 85.03W
10/08/2021 E0.25 INCH ALLEN IN TRAINED SPOTTER
SPOTTER REPORTS PEA SIZE HAIL ON THE NE SIDE
OF FT. WAYNE ON I469.
&&
HCSpecial weather statement, Oct 8, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
414 PM EDT Fri Oct 8 2021
INZ018-OHZ004-015-082100-
Allen IN-Defiance OH-Paulding OH-
414 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of eastern Allen,
southwestern Defiance and northern Paulding Counties through 500 PM
EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antwerp, or 9 miles southeast of Hicksville, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Allen,
southwestern Defiance and northern Paulding Counties, including the
following locations... Worstville, Mark Center, Briceton, Cecil and
The Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4106 8465 4119 8487 4127 8481 4127 8480
4128 8480 4139 8472 4124 8436
TIME...MOT...LOC 2013Z 206DEG 16KT 4118 8468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:40 AM EDT | Areal Flood Advisory | IWX | Noble | 3 hr |
| Oct 8, 7:56 AM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 2 hr |
| Oct 8, 9:02 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| Oct 8, 2:32 PM EDT | Special Weather Statement | IWX | Starke | 43 min |
| Oct 8, 2:44 PM EDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Oct 8, 3:08 PM EDT | Special Weather Statement | IWX | Adams | 37 min |
| Oct 8, 3:29 PM EDT | Special Weather Statement | IWX | Marshall | 46 min |
| Oct 8, 5:13 PM EDT | Special Weather Statement | IWX | Jay | 47 min |
| Oct 8, 5:30 PM EDT | Special Weather Statement | IWX | LaGrange | 45 min |
| Oct 8, 6:07 PM EDT | Areal Flood Advisory | IWX | Wabash | 86 min |
| Oct 8, 5:54 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 51 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.